Alert archive / Ohio / Tornado Warnings in 2019
Tornado Warning 18, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Jun 24, 2019, 4:46 PM EDT for Coshocton County, Guernsey County, Muskingum County, Ohio. It was in force for 29 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2019, 4:46 PM EDT (20:46 UTC)
- Expired
- Jun 24, 2019, 5:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Coshocton County, OH, Guernsey County, OH, Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 132 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:50 PM EDT | TORNADO | 2 Sse Adams Mills, OH | EF1 CONFIRMED TORNADO |
| Jun 24, 4:51 PM EDT | TSTM WND DMG | Adamsville, OH | TREES DOWN |
| Jun 24, 5:05 PM EDT | TSTM WND DMG | 2 N Plainfield, OH | WIDESPREAD TREES AND POWER LINES DOWN AROUND INTERSECTION OF STATE ROUTE 541 AND STATE ROUTE 93. |
| Jun 24, 5:08 PM EDT | TSTM WND DMG | Kimbolton, OH | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 3:37 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
136
WFUS51 KPBZ 242046
TORPBZ
OHC031-059-119-242115-
/O.NEW.KPBZ.TO.W.0018.190624T2046Z-190624T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
446 PM EDT Mon Jun 24 2019
The National Weather Service in Pittsburgh has issued a
* Tornado Warning for...
Northwestern Guernsey County in east central Ohio...
Southeastern Coshocton County in east central Ohio...
Northeastern Muskingum County in east central Ohio...
* Until 515 PM EDT..
* At 446 PM EDT, severe thunderstorms capable of producing a tornado
were located along a line extending from near Dresden to 8 miles
northeast of North Zanesville, moving northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Coshocton around 455 PM EDT.
West Lafayette around 500 PM EDT.
Other locations impacted by these tornadic storms include Otsego,
Kimbolton, Conesville, Plainfield and Boden.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4036 8173 4023 8162 4022 8162 4022 8161
4012 8153 4003 8188 4013 8202
TIME...MOT...LOC 2046Z 243DEG 57KT 4012 8194 4006 8188
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Kramar4 follow-up statements
362
WWUS51 KPBZ 242052
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
452 PM EDT Mon Jun 24 2019
OHC031-059-119-242115-
/O.CON.KPBZ.TO.W.0018.000000T0000Z-190624T2115Z/
Guernsey OH-Coshocton OH-Muskingum OH-
452 PM EDT Mon Jun 24 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
NORTHWESTERN GUERNSEY...SOUTHEASTERN COSHOCTON AND NORTHEASTERN
MUSKINGUM COUNTIES...
At 452 PM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from 7 miles east of Dresden to 8 miles northwest of
New Concord, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Coshocton around 500 PM EDT.
West Lafayette around 505 PM EDT.
Other locations impacted by these tornadic storms include Otsego,
Kimbolton, Conesville, Plainfield and Boden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4036 8173 4023 8162 4022 8162 4022 8161
4012 8153 4007 8183 4017 8193 4025 8185
TIME...MOT...LOC 2052Z 232DEG 43KT 4016 8188 4010 8182
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Kramar991
WWUS51 KPBZ 242059
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
459 PM EDT Mon Jun 24 2019
OHC031-059-119-242115-
/O.CON.KPBZ.TO.W.0018.000000T0000Z-190624T2115Z/
Guernsey OH-Coshocton OH-Muskingum OH-
459 PM EDT Mon Jun 24 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
NORTHWESTERN GUERNSEY...SOUTHEASTERN COSHOCTON AND NORTHEASTERN
MUSKINGUM COUNTIES...
At 459 PM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from near Coshocton to 8 miles south of West
Lafayette, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These tornadic storms will remain over mainly rural areas of
northwestern Guernsey, southeastern Coshocton and northeastern
Muskingum Counties, including the following locations... Plainfield,
Kimbolton and Boden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4036 8173 4023 8162 4022 8162 4022 8161
4012 8153 4012 8173 4022 8185
TIME...MOT...LOC 2059Z 237DEG 39KT 4021 8182 4015 8173
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Kramar074
WWUS51 KPBZ 242102
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
502 PM EDT Mon Jun 24 2019
OHC119-242112-
/O.CAN.KPBZ.TO.W.0018.000000T0000Z-190624T2115Z/
Muskingum OH-
502 PM EDT Mon Jun 24 2019
...THE TORNADO WARNING FOR NORTHEASTERN MUSKINGUM COUNTY IS
CANCELLED...
The storms that prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Ohio.
LAT...LON 4036 8173 4023 8162 4022 8162 4022 8161
4012 8153 4013 8168 4024 8183
TIME...MOT...LOC 2102Z 243DEG 57KT 4023 8178 4017 8169
$$
OHC031-059-242115-
/O.CON.KPBZ.TO.W.0018.000000T0000Z-190624T2115Z/
Guernsey OH-Coshocton OH-
502 PM EDT Mon Jun 24 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
NORTHWESTERN GUERNSEY AND SOUTHEASTERN COSHOCTON COUNTIES...
At 502 PM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from near West Lafayette to 8 miles southwest of
Newcomerstown, moving northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Coshocton... West Lafayette...
Plainfield... Kimbolton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4036 8173 4023 8162 4022 8162 4022 8161
4012 8153 4013 8168 4024 8183
TIME...MOT...LOC 2102Z 243DEG 57KT 4023 8178 4017 8169
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Kramar325
WWUS51 KPBZ 242112
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
512 PM EDT Mon Jun 24 2019
OHC031-059-242122-
/O.EXP.KPBZ.TO.W.0018.000000T0000Z-190624T2115Z/
Guernsey OH-Coshocton OH-
512 PM EDT Mon Jun 24 2019
...THE TORNADO WARNING FOR NORTHWESTERN GUERNSEY AND SOUTHEASTERN
COSHOCTON COUNTIES WILL EXPIRE AT 515 PM EDT...
The storms that prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Ohio.
Remember, a Severe Thunderstorm Warning still remains in effect.
LAT...LON 4036 8173 4023 8162 4022 8162 4022 8161
4012 8153 4013 8168 4024 8183
TIME...MOT...LOC 2112Z 243DEG 57KT 4030 8161 4024 8152
$$
KramarWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 24, 3:24 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 24, 3:24 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 324 PM EDT Mon Jun 24 2019 .SYNOPSIS... Showers and storms will develop late this afternoon and evening before a cold front crosses the Ohio Valley. Tuesday will be cool and dry before warm air and humidity return late in the week. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... The Ohio Valley remains firmly in the warm sector of a sfc cyclone in ern WI. The 12Z PBZ RAOB shows abundant moisture and steepening lapse rates, and a high-altitude freezing level with PWAT unseasonably high. A strong trough is noted in the Plains, while an MCV is evident in satellite imagery near KY. In the wake of a lead shortwave trough this morning (with attendant warm advection-driven showers), brief ridging will aid in heating of the very moist warm sector. There remains some uncertainty if storms will form ahead of a pre- frontal trough that is expected to advance ewd across the Ohio Valley this evening. Any storms that do form ahead of the front will likely become supercellular given the shear/instability profile anticipated. Any such isolated storms will be capable of all hazards: damaging wind gusts, hail (although it will take an especially intense updraft to produce severe hail today, given the freezing level height), tornadoes, and isolated flash flooding (given the expected warm rain processes, rain production will be highly efficient). The higher-certainty evolution is that storms will form along a pre- frontal trough as the MCV advances newd, becoming linear mode as the trough moves into the region early this evening. An organized severe wind event is anticipated with this line. In the wake of the cold frontal passage, there is a possibility for isolated-scattered showers as the cold pool of the H5 wave moves over and assists in the release of weak low-level potential instability. These showers should wane by morning, setting Tue up for a benign, cool day. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... Drier air will spread into the region on Tue. Upper-level flow will transition toward zonal Tue-Wed, with any rain chances tied to low- amplitude waves embedded in the flow. At this time, Tue appears likely to feature cooler air and no rain. It does appear one such low-amplitude wave will interact with a frontal boundary or lake breeze on Wed, with a potential for scattered showers and storms. && .LONG TERM /THURSDAY THROUGH MONDAY/... Rising H5 heights can be expected for the remainder of the week as the Bermuda High amplifies and builds into the central Appalachians. This trend suggests daily increases in temperature through the remainder of the week. The ridge position will be important for assessing any threat for convection during the late-week timeframe. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... Showers and thunderstorms will overspread the region late this afternoon and evening ahead an incoming upper-level trough and sfc cold front. An MCV will move into the area from the Tennessee Valley through this evening, which will further enhance storm initiation while potentially causing sfc winds to back to sely. The storms are expected to form along a broken to solid line while moving from the southwest to the northeast. Strong and erratic winds are likely to occur with any thunderstorm, along with brief reductions in cig/vsby. A weak post-frontal inversion will trap boundary-layer moisture and result in MVFR to IFR cigs overnight. Drier and cooler air moving in from the southwest will erode this inversion and its moisture, allowing for quicker improvement to VFR conditions Tuesday morning. .Outlook... Mostly VFR conditions are expected the rest of the week, though brief cat reductions could occur during storms associated with a weak mid- week disturbance. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. && Kramar
Hazardous weather outlook, Jun 24, 3:45 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook...UPDATED National Weather Service Pittsburgh PA 345 PM EDT Mon Jun 24 2019 MDZ001-WVZ511>514-251945- Garrett-Preston-Eastern Preston-Western Tucker-Eastern Tucker- 345 PM EDT Mon Jun 24 2019 This Hazardous Weather Outlook is for western Maryland and northern West Virginia. .DAY ONE...This afternoon and tonight. Severe thunderstorms are likely this afternoon and evening. Storms will be capable of damaging wind gusts, and perhaps an isolated tornado or large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509-510-251945- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston- 345 PM EDT Mon Jun 24 2019 ...SEVERE THUNDERSTORM WATCH 440 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Storms will be capable of damaging wind gusts, and perhaps an isolated tornado or large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:23 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Noble | 52 min |
| Jun 24, 5:05 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Coshocton, Guernsey, Muskingum, Noble and 1 more | 40 min |
| Jun 24, 5:16 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Monroe, Noble | 29 min |
| Jun 24, 5:22 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Monroe, Noble, Tuscarawas | 53 min |
| Jun 24, 5:41 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Monroe, Noble | 49 min |
| Jun 24, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison, Tuscarawas | 31 min |
| Jun 24, 5:51 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Columbiana, Harrison, Jefferson | 39 min |
| Jun 24, 6:25 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana, Jefferson | 50 min |
Nearby
Tornado Warnings in Ohio, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.